MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US BLUNT POINT GELPI RETRACTOR; EXTREMITY INSTRUMENTS : RETRACTORS

DEPUY ORTHOPAEDICS INC US BLUNT POINT GELPI RETRACTOR; EXTREMITY INSTRUMENTS : RETRACTORS
Catalog Number 224510001
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
I was reported that after decontamination it was noticed that the blunt point gelpi retractor was no longer self retaining.After the review of the instrument, it was determined to be broken.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint #: (b)(4).Investigation summary: examination of the returned device found breakage of the locking mechanism.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot: null.Device history batch: null.Device history review: null.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
BLUNT POINT GELPI RETRACTOR
Common Device Name
EXTREMITY INSTRUMENTS : RETRACTORS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46582 0988
MDR Report Key8592604
Report Number1818910-2019-92917
Device Sequence Number19417944
Product Code GAD
UDI-Device Identifier10603295107606
UDI-Public10603295107606
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/20/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number224510001
Device Lot NumberKM669469
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/17/2019
Initial Date Received by Manufacturer 04/18/2019
Supplement Date Received by Manufacturer05/09/2019
Initial Report FDA Received Date05/08/2019
Supplement Report FDA Received Date05/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1